MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE,FIXATION,NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE,FIXATION,NAIL
Model Number 03.312.812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Approximately 5 months prior to (b)(6) 2018.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a surgeon indicated that maxframe was placed on a patient approximately 5 months ago.Patient recently returned to the office to report that one of the rings on the frame had broken.The surgeon has reinforced the frame and will continue to monitor the patient until bone consolidation is reached.Surgery and patient outcome were not reported.Upon receipt of the devices at the manufacturer, it was identified that an unknown screw and maxframe(tm) quick adjust strut/medium were broken.This report is for one (1) maxframe (tm) quick adjust strut/medium.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part# 03.312.812, lot# h340423.Manufacturing location: brandywine, release to warehouse date: apr 10, 2017.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The threaded rod component raw material was confirmed to be correct per the specification with no relevant non-conformance noted.H3, h6: product investigation was completed.Visual inspection of the returned strut assembly performed identified that the threaded rod has broken or was cut.The break is transverse and adjacent to the rotational clevis component.The strut assembly was received with both the non-rotational clevis end and rotational clevis end still attached to the maxframe ring construct.Therefore, this complaint for the strut assembly is confirmed for the condition of breakage.Quick adjust strut assembly design drawing medium threaded rod quick adjust strut component design drawing were reviewed during this investigation.No product design issues or discrepancies were observed.The major thread diameter of the returned rod near breakage measured ø5.90mm (calipers ca592) which is within specification of ø5.794mm - ø5.974mm per medium threaded rod quick adjust strut component design drawing.The design specifies the threaded rod component to be manufactured from 316l extra hard stainless steel (eh ss).The raw material was confirmed to be correct (316l eh ss) per the specification with no relevant non-conformance noted.A definitive root cause for the threaded rod component breaking or being cut could not be determined based on the provided information.It is also unknown whether it broke or was cut post operative or subsequently.The most likely cause is a sudden blunt force impact or rough handling during construct removal.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Concomitant devices: wire/bolt offset: (part: 03.311.051, lot: 7883948, quantity 1) , wire/bolt offset: (part: 03.311.051, lot: h109213, quantity 3) , schanz screw bolt cannulated ring mounth (part: 03.311.058, lot# u249728, quantity 1) , nut (part: 03.311.061, lot: h293054, quantity 1) , nut (part: 03.311.061, lot: h293055, quantity 1) , nut (part: 03.311.061, lot: h301176, quantity 2) , nut (part: 03.311.061, lot: h304486, quantity 6) , nut (part: 03.311.061, lot: h404676, quantity 9) , nut (part: 03.311.061, lot: h404680, quantity 10) , ti half ring/180mm diameter (part: 03.311.318, lot: h225548, quantity 1) , maxframe full ring 180mm aluminum (part: 03.312.180, lot: h277169, quantity 2) , maxframe quick adjust strut/medium (part: 03.312.812, lot: h340423, quantity 5) , maxframe shoulder bolt for 8mm rings (part: 03.312.830, lot: h308500, quantity 5) , maxframe shoulder bolt for 8mm rings (part: 03.312.830, lot: h308503, quantity 2) , maxframe shoulder bolt for 8mm rings (part: 03.312.830, lot: h358783, quantity 3) , screws (part: unknown, lot: unknown, quantity 9) , nuts (part: unknown, lot: unknown, quantity 12).

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7802676
Report Number2939274-2018-53417
Device Sequence Number11389866
Product Code KTT
UDI-Device Identifier10886982261038
UDI-Public(01)10886982261038
Combination Product (Y/N)N
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.812
Device Catalogue Number03.312.812
Device Lot NumberH340423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2018
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer10/12/2018
10/15/2018
10/18/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date10/12/2018
10/15/2018
10/19/2018
Patient Sequence Number1